Anti-depressants and weight problems

Welcome to The Fast Diet The official Fast forums Body Medical conditions and fasting
Anti-depressants and weight problems

This topic contains 2 replies, has 3 voices, and was last updated by  Beavergong 6 years, 8 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)

  • I have been on anti-depressants for several years, and they caused me to gain 4 stone.
    I have lost one stone by various means, mainly through portion control. I now eat small portions, have no snacks, rarely eat potatoes, a typical evening meal being chicken and vegetables/salad. Breakfast is porridge, lunch is a small ham sandwich with low-fat spread. I have been drinking skimmed milk for years, and only ever drink diet versions of drinks. I have to confess to drinking a moderate amount of wine, but rarely in the week.
    My husband and I both started the Fast Diet three months ago. He has lost over a stone and I have lost nothing at all. My weight will go down a couple of pounds after a fast day, and it goes back on as soon as I eat “normally”. We only drink at weekends, and that is moderately.
    I know that losing weight when taking anti-depressants is very difficult and am thinking about where to go from here. I am going to try the 4:3 method next, fasting on Monday, Tuesday and Thursday. I shall continue with my careful eating on non-fast days and see what happens. Let’s hope I don’t have to resort to the 0:7 diet!

    Well?

    Pudding
    I am on a very very low dose of an antidepressant for 10 years for Irritable Bowel Syndrome. I take 10 mg of Endep. My tummy has been very settled but I struggled with constipation on 5:2 after a few months, and my doctor investigated and found the Endep slowed down metabolism at night so he got me to try not taking it on the two nights a week I fasted. Would only do this with Dr advice. For me it’s worked really well, my system is moving and I hardly notice missing the tablets on these nights except if I slip in a third fast …anyway lost 25 .5 lbs in 27 weeks on 5:2 . Maybe talk to your dr about it.

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply.